MAUDE Adverse Event Report: CORDIS US. CORP SABER 4MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER 4MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004025X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the saber 4mm 25cm could not pass the lesion because of the long and calcified sfa lesion.The balloon inflation was attempted, but it did fail to inflate.A balloon burst was found during device analysis.There was no reported injury to the patient.The device was properly stored according to the instructions for use (ifu).There was no reported difficulty removing the product from the packaging, removing from the hoop.The device was inspected and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.The product was prepped properly according to the ifu.The vessel was noted to have severe tortuosity.There were no kinks or other damages noted after the device was removed from the patient.Additional information was requested; however, some information was not obtained.The device will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
As reported, the saber 4mm x 25cm could not pass the lesion because of the long and calcified sfa lesion.Balloon inflation was attempted, but it did fail to inflate.There was no reported injury to the patient.The device was properly stored according to the instructions for use (ifu).There was no reported difficulty removing the product from the packaging or removing from the hoop.The device was inspected and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.The product was prepped properly according to the ifu.The vessel was noted to have severe tortuosity.There were no kinks or other damages noted after the device was removed from the patient.Additional information was requested; however, some information was not obtained.The product was returned for analysis.A non-sterile saber 4mm x 25cm 150 unit was received coiled for analysis inside a plastic bag.The device was unpacked to proceed with the product evaluation.During visual inspection, the balloon was observed burst.No other anomalies were found on the unit as received.Functional analysis could not be performed due the condition of the unit as received.Sem analysis was performed to identify the possible root cause of the rupture.Results showed that the ruptured balloon of the device presented evidence of scratch marks on the balloon near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device since the internal surface did not present any anomaly.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82234646 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system ¿ failure to cross¿ could not be confirmed due the nature of the complaint, as the event cannot be replicated in the lab.The reported ¿balloon ¿ inflation difficulty - unable to inflate¿ was not confirmed as functional testing could not be performed due the condition of the unit received; however, subsequent findings of a ¿balloon burst¿ were confirmed via device analysis as a longitudinal rupture was visible by the naked eye and is likely the reason there was difficulty during inflation.The outer surface of the balloon presented evidence of scratch marks adjacent to the rupture.Based on the information available for review, the balloon material appears to have been ruptured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Therefore, it is likely vessel characteristics of calcification with tortuosity and procedural factors contributed to the event reported as evidenced by analysis of the returned device.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 4MM25CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16298054
Report Number9616099-2023-06243
Device Sequence Number14972946
Product Code LIT
UDI-Device Identifier20705032069172
UDI-Public(01)20705032069172(17)240930(10)82234646
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number48004025X
Device Catalogue Number48004025X
Device Lot Number82234646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown